Format

Send to

Choose Destination
See comment in PubMed Commons below
Ophthalmic Surg Lasers Imaging. 2011 Oct 13;42 Online:e100-2. doi: 10.3928/15428877-20111006-02.

Severe intraocular pressure fluctuation after intravitreal anti-vascular endothelial growth factor injection.

Author information

1
Department of Ophthalmology, University of California, San Francisco, California 94143-0730, USA.

Abstract

A 65-year-old man with unilateral exudative age-related macular degeneration presented initially with hypotony and a shallow choroidal detachment 5 days after an intravitreal ranibizumab injection. This was followed by an acute increase in intraocular pressure (IOP) to 60 mm Hg despite open angles, no evidence of intraocular inflammation, and no corticosteroid use. Ultrasound biomicroscopy showed a focal atrophic area in the ciliary body from the 7- to 9-o'clock positions, corresponding to the site of intravitreal injection. The IOP elevation was successfully treated with aqueous suppressants and resolved spontaneously after 48 hours. This report describes a patient with a rare case of labile IOP secondary to angle changes following ranibizumab injection. Injury to angle structures following intravitreal ranibizumab injection is a rare but potentially severe complication. Ultrasound biomicroscopy may be helpful in elucidating angle changes in the setting of labile IOP following intravitreal ranibizumab injection.

PMID:
21986163
DOI:
10.3928/15428877-20111006-02
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for SLACK Incorporated.
    Loading ...
    Support Center